Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    constant vocal strain
    avatar
    An_255671 posted:
    I have struggled with "voice issues" for the past 6 years or longer. I am a teacher and I feel like this has contributed to my condition. Over the years, I have lost the ability to make high pitched sounds. About three months ago, my voice began to "cut out" when I tried to have a conversation. I have been struggling with hoarseness for the past several weeks. It feels as if the problem is with my left vocal cord. Previous ENT prescribed reflux medicine and nasal sprays, and allergy medications which did not help. I feel this may be job-related? Could this be vocal cord paralysis?
    Reply
     
    avatar
    atti_editor responded:
    Hi and thank you for posting,

    Here is some information that I found on voice problems that you might find helpful. As a teacher, you have a job that may be classified as high-risk for voice problems because your vocal cords are always in use. You might make an appointment with your doctor to have an examination of your vocal cords. He/she may be able to diagnose a voice problem. The above link has some treatment options for voice problems that you might consider. The most common is resting your vocal cords, although that might be hard to do with your job.

    Best wishes,
    Atti


    Helpful Tips

    Drugs and reactions
    As long as we're on the subject of reactions that Dr.s say they have never seen problems with their large number of patients over the ... More
    Was this Helpful?
    0 of 0 found this helpful

    Expert Blog

    Focus on Flu

    Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.